Share This Article:

Recurrent Oxaliplatin-Induced Immune Hemolytic Anemia by Chemotherapy for Metastatic Colon Cancer: A Case Report

Abstract Full-Text HTML XML Download Download as PDF (Size:117KB) PP. 159-160
DOI: 10.4236/jct.2013.41022    4,405 Downloads   6,068 Views  

ABSTRACT

We report herein the case of a 55-year-old man who presented an acute hemolysis following a 6th cycle of FOLFOX regimen for a metastatic colorectal cancer; this patient had previously received 12 cycles in an adjuvant setting. He had presented attenuated signs during the previous cycle. This corresponded to an oxaliplatin-induced immune hemolytic anemia. This unfrequent side effect of oxaliplatin needs to be known in order to avoid severe complications.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

S. Oziel-Taieb, R. Sabatier, M. Gilabert, S. Garciaz, P. Ries, S. Dermeche and J. Raoul, "Recurrent Oxaliplatin-Induced Immune Hemolytic Anemia by Chemotherapy for Metastatic Colon Cancer: A Case Report," Journal of Cancer Therapy, Vol. 4 No. 1, 2013, pp. 159-160. doi: 10.4236/jct.2013.41022.

References

[1] J. Desrame, H. Broustet, P. Darodes de Tailly, D. Girard and J. M. Saissy, “Oxaliplatin-Induced Haemolytic Anaemia,” Lancet, Vol. 354, No. 9185, 1999, pp. 1179-1180. doi:10.1016/S0140-6736(99)03827-1
[2] S. Buti, M. Riccò, M. D. Chiesa, B. Copercini, G. Tomasello, M. Brighenti and R. Passalacqua, “Oxaliplatin-Induced Hemolytic Anemia during Adjuvant Treatment of a Patient with Colon Cancer: A Case Report,” Anticancer Drugs, Vol. 18, No. 3, 2007, pp. 297-300. doi:10.1097/CAD.0b013e3280102f4b
[3] J. I. Lai, W. S. Wang “Acute Hemolysis after Receiving Oxaliplatin Treatment: A Case Report and Literature Review,” Pharmacy World & Science, Vol. 31, No. 5, 2009, pp. 538-541. doi:10.1007/s11096-009-9313-0
[4] I. Ito, Y. Ito, M. Mizuno, Y. Suzuki, K. Yasuda, T. Ozaki, et al., “A Rare Case of Acute Kidney Injury Associated with Autoimmune Hemolytic Anemia and Thrombocytopenia after Long-Term Usage of Oxaliplatin,” Clinical and Experimental Nephrology, Vol. 16, No. 3, 2012, pp. 490-494. doi:10.1007/s10157-012-0620-8
[5] A. Ulusakarya, S. Misra, M. Haydar, H. Habert, V. Castagne, Y. Gumus, et al., “Acute Renal Failure Related to Oxaliplatin-Induced Intravascular Hemolysis,” Medical Oncology, Vol. 27, No. 4, 2010, pp. 1425-1426. doi:10.1007/s12032-009-9263-3
[6] A. Salama, “Drug-Induced Immune Hemolytic Anemia,” Expert Opinion on Drug Safety, Vol. 8, No. 1, 2009, pp. 73-79. doi:10.1517/14740330802577351
[7] G. Garratty, “Drug-Induced Immune Hemolytic Anemia,” Hematology ASH Education Program, Vol. 2009, No. 1, 2009, pp. 73-79.

  
comments powered by Disqus

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.